MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ OPTIMA PROTECTOR; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ OPTIMA PROTECTOR; INTRAVASCULAR ADMINISTRATION SET
Model Number 515065
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd phaseal¿ optima protector had the expansion chamber burst causing leakage.The following information was provided by the initial reporter: "  it was reported by the consumer the bubble popped in the phaseal causing leakage.".
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: no photos or physical samples that display the reported condition were available for investigation.A device history review was performed for reported lot 2109402, no deviations or non-conformances were identified during the manufacturing process that could have contributed to the reported incident.Five retained samples of lot 2109402 were used for additional evaluation.The product was visually inspected, no damage or other defects were observed.Functional testing was performed, connecting the protector sample to both a vial, injector, and syringe per the instructions for use provided with the product.In all cases the expansion chamber expanded properly, liquid was able to be drawn from the vial, the expansion film did not burst, no leakage into the expansion chamber was observed, and the product functioned as intended.Product undergoes a series of testing during manufacturing to ensure the quality and functionality of the device, all records were reviewed for the reported lot and results were found to be acceptable.Based on the available information we are not able to determine a root cause related to our manufacturing process at this time.
 
Event or Problem Description

Brand Name
BD PHASEAL¿ OPTIMA PROTECTOR
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13416867
Report Number3003152976-2022-00036
Device Sequence Number4690697
Product Code ONB
UDI-Device Identifier00382905150654
UDI-Public00382905150654
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2023
Device Model Number515065
Device Catalogue Number515065
Device Lot Number2109402
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2022
Supplement Date Received by Manufacturer03/03/2022
Initial Report FDA Received Date02/01/2022
Supplement Report FDA Received Date03/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown